Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 71, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 1, 2009, 3:43 PM CDT for Haskell County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2009, 3:43 PM CDT (20:43 UTC)
- Expired
- May 1, 2009, 4:30 PM CDT
- In force
- 47 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Haskell County, TX
The radar
The Dyess AFB radar (KDYX), 84 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 3:09 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.7 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1780 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:27 PM CDT, 16 minutes earlier.
Area forecast discussion, May 1, 3:27 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 327 PM CDT FRI MAY 1 2009 .SHORT TERM... COLD FRONT PUSHING THROUGH OKLAHOMA INTO THE SOUTHERN SECTIONS OF THE PANHANDLE THIS AFTERNOON...AND SHOULD BE PUSHING INTO WEST CENTRAL TEXAS AFTER 00Z. DRYLINE TO THE WEST IS FAIRLY DIFFUSE...WITH MINIMAL CONVERGENCE. VERY UNSTABLE AIR MASS OUT AHEAD OF THE FRONT...AND DO EXPECT STORMS TO DEVELOP LATER THIS AFTERNOON ALONG THE FRONT JUST TO THE NORTH OF THE AREA. AS THE FRONT SLIDES SOUTHEAST...AREA OF CONVECTION WILL EXPAND AND SLIDE SOUTHEAST AS WELL. GIVEN THE MOST LIKELY AREA FOR INITIATION...MOST OF THE CONVECTION LIKELY PASSES NORTH AND EAST OF EVEN THE NORTHERN BIG COUNTRY. BUT WILL SEE SOME DEVELOPMENT BACK SOUTHWEST DOWN THE FRONT EVENTUALLY TO WHERE IT INTERSECTS THE DRYLINE. HAVE INCREASED POP INTO THE CHANCE RANGE FOR THE BIG COUNTRY. SPC SEEMS TO HAVE THE SEVERE ISSUES COVERED WELL...SO WILL NOT REITERATE. FRONT SHOULD GET A CONVECTIVE PUSH OVERNIGHT...BOOSTING IT FARTHER SOUTH INTO WEST CENTRAL TEXAS. NOT SURE HOW FAR IT WILL COME...OR GIVEN THE AMOUNT OF CLOUD COVER LIKELY TOMORROW...HOW UNSTABLE THE AIR MASS WILL BE. BUT DID BOOST POPS SLIGHTLY AND BRING THEM FARTHER SOUTH AS WELL. .LONG TERM... AN UPPER SHORTWAVE TROUGH WILL MOVE THROUGH THE PANHANDLE AREA DURING THE DAY ON SUNDAY...WITH RAINFALL CHANCES INCREASING ALONG AND BEHIND A STATIONARY FRONTAL BOUNDARY LOCATED ALONG THE INTERSTATE 10 CORRIDOR. AS THE UPPER TROUGH AXIS MOVES EAST OF THE AREA DURING THE DAY ON SUNDAY...RAIN CHANCES WILL BE ENDING FROM WEST TO EAST...ENDING OVER THE FORECAST AREA BY SUNDAY EVENING. SURFACE HIGH PRESSURE WILL BUILD INTO THE AREA BEHIND THE DEPARTING UPPER LEVEL SYSTEM WITH A REINFORCING SHOT OF COLDER AIR PUSHING THE FRONTAL BOUNDARY WELL SOUTH OF THE AREA. MONDAY MORNING LOWS WILL BE AROUND 50 ACROSS THE AREA WITH AFTERNOON TEMPERATURES WARMING TO THE UPPER 70S TO LOW 80S. AS THE SURFACE HIGH DRIFTS EAST LATE MONDAY...SOUTHERLY WINDS WILL RAISE TUESDAY MORNING LOWS INTO THE 60S...WITH TUESDAY HIGHS BACK INTO THE 80S. THE GFS CONTINUES TO FORM A MID LEVEL DISTURBANCE OVER THE SOUTHERN PLAINS...HAVE ELECTED NOT TO MENTION RAINFALL IN THE ZONES WITH UNCERTAINTY AS TO THE TRACK OF THIS DISTURBANCE... ASSOCIATED BEST DYNAMICS LOOK TO BE EAST OF THE AREA. AS UPPER HIGH PRESSURE BUILDS INTO THE SOUTHWESTERN STATES...TEMPERATURES WILL BE ON THE RISE...WITH UPPER 90S BY THE END OF THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 63 72 55 67 51 / 20 30 50 30 10 SAN ANGELO 66 79 59 76 52 / 10 20 40 20 10 JUNCTION 69 83 65 78 53 / 10 10 40 20 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/15
Hazardous weather outlook, May 1, 3:08 PM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 308 PM CDT FRI MAY 1 2009 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-022015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 308 PM CDT FRI MAY 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF THE BIG COUNTRY LATE THIS AFTERNOON AND TONIGHT...AS A COLD FRONT PUSHES INTO THE AREA. VERY LARGE HAIL...PERHAPS UP TO BASEBALL SIZE...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE. THE GREATEST RISK AREA WILL BE ALONG AND NORTH OF A ROBY TO ANSON TO BAIRD LINE. THE ENTIRE AREA OF STORMS WILL SLIDE SOUTHEAST LATE TONIGHT ...PERHAPS BRINGING A CHANCE OF SEVERE THUNDERSTORMS TO AREAS FARTHER SOUTH ACROSS THE BIG COUNTRY AND HEARTLAND...INCLUDING SWEETATER...ABILENE...AND BROWNWOOD .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE COLD FRONT WILL SAG FARTHER SOUTH INTO WEST CENTRAL TEXAS FOR SATURDAY AND SUNDAY...PRODUCING MORE THUNDERSTORMS. THESE STORMS WILL HAVE THE POTENTIAL OF REACHING SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT...
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 3:52 PM CDT | Tornado Warning | SJT | Haskell | 38 min |
| May 1, 4:14 PM CDT | Tornado Warning | SJT | Haskell | 31 min |
| May 1, 4:42 PM CDT | Tornado Warning | SJT | Haskell | 33 min |
| May 1, 5:11 PM CDT | Tornado Warning | SJT | Haskell | 34 min |
| May 1, 5:33 PM CDT | Tornado Warning | SJT | Haskell, Jones | 27 min |
| May 1, 5:52 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Shackelford | 23 min |
| May 1, 6:32 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.